Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Low potassium levels, having bronchitis. On steroids, antibiotics. Remedies to increase levels of potassium?

hi im patty 54 and for some time now my potassium is being low i take extra pills but still low why cant i absorb and keep this in my blood stream i ve sick latly with brocnticis and coulnt breath yeasterday went to er and just gave me streoids and antiboitc and in haler went went back to dr he gave me 2 shots steroid and antobic not saying to much shy potassium low just say to much water pil so u up my potassum pill to 3 tablet 2xs daily
Asked On : Tue, 4 Dec 2012
Answers:  1 Views:  210
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

If you are using steroids for pneumonia so that means either you are asthmatic , copd or severe pneumonia

Steroids intake are known to cause low potassium

Keep on taking steroids with potassium pills till your steroids will stop and then your potassium will stay normal

Many antibiotics with diuretic pills cause low potassium

Fluid overload in body also causes low potassium

Discuss this with your physician

Hope this helps
Answered: Wed, 11 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor